ONUG Digital Live - May 6-7

Thursday, May 7, 2019 – 

9:00 AM – 9:05 AM (5 min)
Welcome To ONUG Digital Live!
Nick Lippis, Suzan Mahboob, Mark Tierney

     

 

9:05 AM – 9:10 AM (5 min)
Secure Digital Enterprise
Chris Inglish, FedEx Board

     

 

9:10 AM – 10:10 AM (60 min)
Town Hall Meeting: Monolithic Applications: a 1970s problem; still a 2020s challenge. Dealing with Tech Debt
Moderator: Ernest Lefner Speakers: Mark Eisenberg (Microsoft), Abby Kearns, CEO at the Cloud Foundry Foundation; Chris Drumgoole CIO DXC

Cloud computing with microservice architectures and DevOps practices are the latest wave that promises to bring us to the promised land of agile business enabled by technology. But that wave is in danger of crashing against the mighty monolith. This session will review how we got here, why we struggle to break the pattern, and how we can and must move forward.

In this Town Hall Meeting, the ONUG Board invited leading CEOs, CTOs, and GMs from the vendor and cloud community to engage in an industry discussion on what to do about IT debt.

     

 

10:10 AM – 10:55 AM (45 min)
Automated Governance to Reduce Compliance Audits from Days to Hours
Moderator Charlene, MediaOps speakers: John Willis Caleb Queern, KPMG, Pat O’Neill, FedEx

One of the biggest challenges or delays in cloud adoption is the gap between what compliance officers are used to seeing reported during audits and what is available in the cloud era.   During this session, we review automated cloud governance from the perspective of the auditor and those responsible for assuring compliance.   We’ll provide best practices for reducing compliance audit time down from days to hours.

     

 

10:55 AM – 11:40 AM (45 min)
Automation of Infrastructure/Infrastructure as Code: The Tools & Techniques You Need to Do
Moderator Kyle Scarmardo; Speakers: Bruce Pinksy Intuit, Carlos Matos, JPMC, Peter Kazmier, Fidelity, Chris Wade, Itential

How do infrastructure teams use Agile and DevOps practices to deliver infrastructure services?  In this session, we discuss the challenges and opportunities of operationalizing automated infrastructure as code, be it in private clouds, PaaS or IaaS consumption.   In this session you will gain the value of experience from others on the following topics/areas:

  • Challenges
  • Pivotal moments of change
  • Success stories
  • Tools – what are the characteristics of these tools that make them so great

 

     

 

11:45 AM – 11:55 AM (10 min)
Cisco Proof of Concept Session: Five Proven Industry Use Cases for Cisco SD-WAN Discussed
Kiran Ghodg…, Ali Shaikh

Migrating to a cloud-ready WAN is one of the top reasons for adopting SD-WAN. However, without the right capabilities, the transition could present some challenges—from security threats to WAN complexity. In this presentation, you will hear from experts that are helping customers navigate different SD-WAN use cases, such as securing and automating edge networks; providing remote employees secure and reliable access; and more. Learn how you can simplify and secure your journey to a cloud-ready WAN.

 

11:50 AM – 12:00 PM (10 min)
Trend Micro Proof of Concept Session: Automated Cloud Configuration To Meet Compliance
Antonio Tirado, Sales Engineer, Trend Micro

Accelerating the adoption of Trend Micro’s open-source auto-remediation projects powered by Cloud One-Conformity.  Our CSPM solution has self-healing and drift detection to reset and repair AWS and Azure cloud environments due to misconfiguration.

 

11:55 AM – 12:10 PM (20 min)
Alkira Open Session: The Network. Reinvented for Cloud
Manan Shah, PM Alkira, Inc.

 

12:00 PM – 12:10 PM (10 min)
Alkira Proof of Concept Session: Multi-Cloud Network As-A-Service in Minutes
Atif Khan, CTO & Co-Founder, Alkira, Inc.

Alkira reinvents networking for the cloud era. The Alkira Cloud Services Exchange™ (Alkira CSX) is a world’s first global unified multi-cloud network delivered as-a-service. It has been designed and built to provide Alkira™ customers with high-speed low latency global network connectivity to and across clouds, integrated network services marketplace, end-to-end network visibility, and governance. The entire customer multi-cloud network is drawn on an intuitive design canvas, deployed in a one-click, and is ready for use in minutes! 

In this proof of concept demonstration, Atif Khan, CTO, and Founder of Alkira, will showcase Alkira Cloud Services Exchange. You will understand the building blocks of Alkira solution, see how you can draw your global multi-cloud network, leverage intent-based policies to insert stateful firewalls with symmetric traffic steering, get full day-2 operational visibility and get control over your IT spend with detailed service billing and departmental chargeback. 

Alkira. The Network. Reinvented for Cloud.™

 

12:05 PM – 12:15 PM (10 min)
VMware Proof of Concept Session: Why Your Digital Transformation Needs SD-WAN
Vinod Balasubramanyam, Technical Product Manager, VMware

VMware’s vision is to deliver the digital foundation that enables any user on any device from any location to any application, across this distributed multicloud landscape. To achieve this vision, a different approach to connecting users to applications is needed. The VMware SD-WAN by VeloCloud Network of Cloud Services is emerging as the unique approach to address this any user-any-connection need by leveraging the VMware hyperscale cloud infrastructure and ever-expanding cloud partnerships.

 

12:20 PM – 1:20 PM (60 min)
ONUG Roundtable: Women in IT Career Advice – How to Accelerate Your IT Career
Moderator: Suzan Mahboob, Speakers: Janice MacDonald VP IT Fidelity, Paola Saibene, CEO Quartus Factor Renee Galitis, CIO caliber home loans, Shannon Lietz Intuit

ONLY AVAILABLE TO ONUG DIGITAL LIVE PARTICIPANTS –  Please email joann@onug.net for password information

As part of ONUG’s community challenge that its member companies populate its IT organizations with 50% women by 2025, we are honored to host IT business leaders Renee Galitis, CIO Caliber Home Loans, Janice MacDonald VP IT Management Fidelity and Paola Saibene, CEO Quartus Factor, Shannon Lietz, DevSecOps Leader Intuit who will share their career journeys and offer advice on how to navigate IT organizations for upward mobility in periods of great change.

No press, no analysts, and no bloggers; just your peers are allowed in this session.

 
12:20 PM – 1:20 PM (60 min)
ONUG Roundtable Discussion: How is the role of the IT Practitioner Changing in the Digital Era?
Moderator: Chris Moretti, Panel Members: Mike Ryan, Chris Drumgoole, Don Duet

ONLY AVAILABLE TO ONUG DIGITAL LIVE PARTICIPANTS – Please email joann@onug.net for password information

 

12:20 PM – 1:20 PM (60 min)
ONUG Working Group: Container Security for Hybrid Multi-Cloud
Moderator: Forrest Bennett, FedEx Speakers: Michael Clark Renaissance Technology; Adam Hughes, Sylabs; Bob Wysocki, Microland, Anmol Kulkarni Microland

During this session, leading contributors to the ONUG Security Working Group will first present a reference architecture for container security that meets the set of requirements for assuring the confidentiality, integrity, and availability of container-based workloads. This will be followed by a demonstration of an open reference solution developed by a team of enterprise users, suppliers, and a solutions integrator designed to satisfy these requirements.

     

 

1:25 PM – 1:45 PM (20 min)
Midday Keynote: Aviatrix– Architecture and Operations: The Challenges, Best Practices, and Learnings when Deploying Multi-Cloud Networks with Zoura
Justin Smith Zuora, James Winebrenner Aviatrix

Join this live customer discussion with Justin Smith (Principal Network Architect) as he shares lessons learned on Zuora’s digital transformation journey to provide cloud-based subscription billing infrastructure to thousands of customers, supporting $50BN a quarter in transaction volume, and the implications a “cloud-first” approach has on network architecture and operations teams.

From planning and overcoming skills gaps to deployment and operational visibility,  this interactive conversation will cover the networking topics and issues that practitioners care about most while sharing real-world learnings and practical guidance to help you succeed in a multi-cloud environment.

     

 

2:05 PM – 2:35 PM (30 min)
Cloud Native DevOps Track: The Observability Grail: The Promise vs. Enterprise Realities
Moderator: Adrian Cockcroft, AWS Speakers: Paul Bruce, Growgistics, Tiffany Jachja (Harness.io), Hans Ashlock (Thousand Eyes)

“Observability” is the DevOps buzzword of 2020 and, no doubt, beyond. But is it more than that? As we all know, systems monitoring and alerting have been around since the beginning of the mainframe. “Observability” promises, however, to move well beyond these legacy concerns, with “Open Telemetry” now having risen to the level of a Cloud Native Cloud Foundation (CNCF) project. What is it about the “New Observability” that is new or different? This session will explore this potent new practice area and clarify its value.

     

 

2:05 PM – 2:35 PM (30 min)
ONUG Working Group: SD-WAN and Business Continuity: What does the Future hold?
Speakers: Steve Wood, Cisco; Chris Wade, Itential, Nuno Ferreira VP of Technology Volterra

Over the past few months, the ability to support remote workforces has been a key business continuity challenge for network and cloud planners/engineers. SD-WAN’s role in business continuity was solidified and expanded significantly during this time frame because is delivered the agility needed under a time of great stress. Over the next few quarters, SD-WAN solutions will be central to remote workforce connectivity, cloud edge, multi-cloud, and automation via API programmability. In this session, the ONUG working group on SD-WAN 2.0 presents a framework of the future of SD-WAN’s role in elastic infrastructure and how you can prepare for the expanded role of SD-WAN in your digital enterprise and workforce.

     

 

2:35 PM – 3:05 PM (30 min)
Cloud Native DevOps Track: From the Trenches: Pragmatic Large Enterprise SRE (Service Reliability Engineering) Groups
Moderator: John Willis, Speakers: Suzan Mahboob (TD Bank, DevOpsDays Toronto); Michael D’Aniello Carbon Black

In 2006, Google announced to the world a new job category, that of the “Site Reliability Engineer,” or SRE. At the core of Google’s vision was the notion that software engineers would not only develop code but manage both its integration into production and subsequent operation. In short, developers would now also wear operators’ hats. Effectively departing from decades of IT practice, the SRE role clearly anticipated the larger DevOps revolution in fundamental ways.

More than a decade on, how well has the idea worked in practice? Has the age-old wall between development and operations truly been removed? Does this core concept of what has become the DevOps movement require the context of hyperscale, cloud-first enterprises to be fully effective? And how does the SRE role as initially articulated differ from that of the “DevOps Engineer”? Or are they essentially interchangeable constructs? Indeed, is all of this ultimately a matter of semantics – or something more?

This session will explore the role of SRE today and its related roles as they are now taking hold within large-enterprise IT organizations.

     

 

2:35 PM – 3:05 PM (30 min)
ONUG Working Group: AIOps for Hybrid Multi-Cloud Proof-Of-Concept Demonstration
Speakers: Bob Friday, Juniper Networks; Tim Van Herck, VMWare add Ted Turner here Russ Currie NetScout, Kevin Kreucher

In 2019, the ONUG AIOps for Hybrid Multi-Cloud working group developed a proof-of-concept demonstration for AIOps that featured a data virtualization layer providing unified access to monitoring data aggregated from many points, end to end, across a hybrid multi-cloud infrastructure. In this session, working group leaders will demonstrate further enhancements to this PoC, which include integrating additional sources of monitoring data and integrating AIOps tools to apply machine learning and AI algorithms to monitoring data, thereby streamlining workflows and accelerating decision making for human operators focused performing root cause analysis to deliver better user experiences.

     

 

3:05 PM – 3:35 PM (30 min)
Closing Ceremony, Top 5 Learnings from ONUG Digital Live, Use Case Voting Results, ONUG Fall New York
Nick Lippis, Ernest Lefner, Suzan Mahboob, Mark Tierney